Maryland, 2015Flash Flooding and Flooding in Maryland, June 27 to 28, 2015
June 27 to 28, 2015 · NWS LWX · 24 events in 7 counties and zones
Potent low pressure passed by to our west, and the warm front associated with the low moved through our area during this time. Warm and moist air near and south of the boundary led to an unstable atmosphere, while forcing from the warm front provided the lift.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 2
- Injuries
- 0
- Property damage
- $30,000
- Crop damage
- None recorded
- Events
- 24
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Potent low pressure passed by to our west, and the warm front associated with the low moved through our area during this time. Warm and moist air near and south of the boundary led to an unstable atmosphere, while forcing from the warm front provided the lift. Thunderstorms developed and produced copious amounts of rainfall east of the Blue Ridge Mountains.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before the first event at Jun 27, 2:40 PM EST, 50 minutes earlier.
Area forecast discussion, Jun 27, 2:40 PM EST, 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
340 PM EDT SAT JUN 27 2015
.SYNOPSIS...
A WARM FRONT WILL CONTINUE LIFTING INTO THE CENTRAL MID-ATLANTIC
THROUGH THIS EVENING. A COLD FRONT WILL PASS THROUGH THE AREA
TONIGHT AFTER MIDNIGHT. HIGH PRESSURE WILL BE IN PLACE FOR MONDAY
WITH WEAK COLD FRONT TUESDAY NIGHT. LOW PRESSURE IS EXPECTED TO
CROSS THE REGION FRIDAY.
&&
.NEAR TERM /THROUGH SUNDAY/...
TORNADO WATCH FOR STAFFORD SOUTH AND SRN MD WITH CURRENT ACTIVITY
SLOWLY MOVING EAST FROM THE INTERSTATE 95 CORRIDOR. THE WARM
FRONT IS ROUGHLY FROM S-CNTRL MD BACK DOWN THE I-95
CORRIDOR...THEN OVER TO WV. WARM FRONT WILL CONTINUE TO DRIFT NORTH
AND THE TORNADO/SEVERE THREAT WILL EXPAND NW WITH THE WARM FRONT.
AS OF 19Z...LOW PRESSURE DRIFTING NE OVER OHIO AND THE WARM FRONT
FROM SRN MD SAGGING SW TO CNTRL VA. LOW INTENSIFIES AS IT DRIFTS
NE THROUGH THIS EVENING...STALLING TONIGHT OVER NERN OH AS THE
STORM BECOMES VERTICALLY STACKED.
SBCAPE OF 1000 TO 1500 J/KG LIFTING NORTH INTO SRN PORTIONS OF
THE CWA NORTH OF THE WARM FRONT. LIGHTNING ACTIVITY INCREASING
ACROSS SERN PORTIONS OF THE CWA AND THIS WILL LIFT NORTH INTO
CNTRL MD AND N-CNTRL VA. CURRENT THOUGHT IS SEVERE/TORNADO THREAT
WILL EXPAND NORTH TO CNTRL MD.
FLASH FLOOD RISK. THE METRO AREAS ARE PARTICULARLY SENSITIVE...SO
THE DC METRO WAS INCLUDED FIRST IN A WARNING. SUBSEQUENT WARNINGS
WILL BE BASED ON EXCESSIVE RAINFALL THAT IS EXPECTED TO COVER MANY
AREAS.
COLD FRONT ENTERS THE WEST LATE THIS EVENING AND CROSSES MOST
AREAS AFTER MIDNIGHT. MIN TEMPS MID TO UPR 60S INLAND...AROUND 70F
NEAR SHORE.
WEST WINDS GUSTING 25 TO 30 MPH SUNDAY WITH MAX TEMPS UPR 70S TO
LOW 80S.
&&
.SHORT TERM /SUNDAY NIGHT THROUGH MONDAY NIGHT/...
ANY WRAP-AROUND/ UPSLOPE RAIN SHOWERS IN THE POTOMAC HIGHLANDS WILL
END EARLY SUNDAY EVENING AS STRONG LOW PRESSURE SYSTEM PULLS AWAY
FROM NEW ENGLAND. A MUCH COOLER AND DRIER AIRMASS WILL BE FOUND IN
ITS WAKE...WHICH WILL ALLOW TEMPERATURES TO DROP INTO THE 50S EXCEPT
IN THE URBAN AREAS AND COASTAL PLAIN. DUE TO THE EXTENT OF THE P-
GRAD...WL STILL HV A GOOD WIND FIELD INTO THE EVENING HRS BEFORE
SUBSIDENCE AND DIURNAL TRENDS RESULT IN SLACKENING WINDS.
MONDAY WILL BE A DRY DAY AS SHORTWAVE RIDGING QUICKLY SLIDES ACROSS
THE AREA. TEMPERATURES WILL REMAIN SLIGHTLY BELOW NORMAL. KEPT SKIES
MOSUN DUE TO THE DRY AMS AND SUBSIDENCE.
NEXT SHORTWAVE TROUGH WILL BE MOVING INTO THE GREAT LAKES MONDAY
NIGHT...LEADING TO AT THE VERY LEAST INCREASING CLOUDS. AT THIS
POINT...MADE NO CHGS TO POP FCST...WHICH HAS CONFINED POPS WEST OF I-
81 OVERNIGHT.
&&
.LONG TERM /TUESDAY THROUGH FRIDAY/...
WARM FRONT AND SFC LOW MOVES OVER THE CWA TUES AND SLOWLY MOVES
AWAY EARLY ON WED. A COLD FRONT APPROACHES ON WED EVE AND PUSHES
SOUTH OF THE CWA WED NIGHT. THE FRONT WILL STALL SOUTH ON THURS
AND LIFT ON FRI. SURFACE TROUGH MAY IMPACT THE REGION SAT. SHOWERS
AND AFTERNOON TSTMS ARE PSBL AS THESE SYSTEMS IMPACT THE REGION
THROUGH THE WEEK. LOOKS LIKE THE DRIEST DAYS WILL BE WED AND SAT.
THURS PRECIP IS UNCERTAIN DUE TO THE EXACT LOCATION OF THE FRONT.
MAX TEMPS WILL BE IN THE MID TO UPR 80S AND LOW TEMPS IN THE 60S
TO LOW 70S.
&&
.AVIATION /19Z SATURDAY THROUGH THURSDAY/...
IFR CIGS/VSBYS FROM RAIN ACROSS THE DC METROS. TSTMS EXPECTED
WITH A RISK OF DAMAGING WINDS ACROSS THE AREA PARTICULARLY LATER
THIS AFTERNOON AND EVENING. CIGS IMPROVE TO VFR AFTER 06Z SUN
AFTER A COLD FRONT SHIFTS WIND WEST.
WEST WIND GUSTS 20 TO 25 KT SUNDAY IN VFR CONDS. WINDS WILL LINGER
INTO SUN EVE.
VFR CONDITIONS EXPECTED SUNDAY NIGHT THROUGH MONDAY NIGHT. SUB-
VFR DUE TO PSBL SHOWERS AND TSTMS...MAINLY ON TUES.
&&
.MARINE...
SELY FLOW CONTINUES TO GUST 25 KT THROUGH THIS EVENING WITH SCA
IN PLACE FOR ALL WATERS. HEAVY AND GUSTY THUNDERSTORMS WITH A
WATER SPOUT THREAT INTO THE OVERNIGHT AS A WARM FRONT LIFTS
ACROSS THE WATERS AND AHEAD OF A COLD FRONT THAT CROSSES LATE
TONIGHT. WINDS SHIFT TO WSW TONIGHT (WITH A BRIEF LULL)...THEN
BECOME REMAIN GUSTY THROUGH SUN. SCA THROUGH SUN NIGHT.
WINDS WILL DIMINISH ON MONDAY AS HIGH PRESSURE QUICKLY PASSES BY.
SOUTHERLY FLOW WILL BECOME ESTABLISHED MONDAY NIGHT...AND
CHANNELING OVER THE BAY IS POSSIBLE.
SCA CONDITIONS PSBL TUES DUE TO SHOWERS AND TSTMS ACROSS THE
WATERS. WED MOSTLY SUB-SCA CONDITIONS WITH SOME PSBL AFTERNOON
TSTMS.
&&
.TIDES/COASTAL FLOODING...
WIDESPREAD MINOR COASTAL FLOODING EXPECTED TONIGHT ON THE
PREFERRED HIGH TIDE.
SELY FLOW 15 TO 25 KT HAS RAISED WATER DEPARTURES TO AROUND 1.5
FT ON THE BAY AND 2 FT IN THE UPPER TIDAL POTOMAC. WATER LEVELS
WILL CONTINUE TO RISE THROUGH THIS EVENING AHEAD OF A COLD FRONT.
AFTERNOON HIGH TIDE WILL SEE MINOR COASTAL FLOODING AT THE
PARTICULARLY SENSITIVE SITE OF DC/ALEXANDRIA AND ANNAPOLIS WHERE
AN ADVISORY IS IN EFFECT. WIDESPREAD MINOR COASTAL FLOODING
TONIGHT ON THE PREFERRED HIGH TIDE. CURRENT ADVISORY FOR WRN SHORE
OF THE BAY AND DC/ALEXANDRIA FOR THE PREFERRED HIGH TIDE TONIGHT.
&&
.LWX WATCHES/WARNINGS/ADVISORIES...
DC...FLASH FLOOD WATCH UNTIL 2 AM EDT SUNDAY FOR DCZ001.
COASTAL FLOOD ADVISORY UNTIL 9 AM EDT SUNDAY FOR DCZ001.
MD...FLASH FLOOD WATCH UNTIL 2 AM EDT SUNDAY FOR MDZ003>006-011-013-
014-016-501>508.
COASTAL FLOOD ADVISORY FROM 8 PM THIS EVENING TO 4 AM EDT
SUNDAY FOR MDZ017-018.
COASTAL FLOOD ADVISORY FROM 2 AM TO 10 AM EDT SUNDAY FOR
MDZ011-508.
COASTAL FLOOD ADVISORY UNTIL 7 AM EDT SUNDAY FOR MDZ014.
VA...FLASH FLOOD WATCH UNTIL 2 AM EDT SUNDAY FOR VAZ025>031-036>040-
050>056-501>508.
COASTAL FLOOD ADVISORY UNTIL 9 AM EDT SUNDAY FOR VAZ054.
WV...FLASH FLOOD WATCH UNTIL 2 AM EDT SUNDAY FOR WVZ050>053-055-
501>506.
MARINE...FLASH FLOOD WATCH UNTIL 2 AM EDT SUNDAY FOR ANZ535-538.
SMALL CRAFT ADVISORY UNTIL 7 AM EDT MONDAY FOR ANZ530>534-
537>543.
SMALL CRAFT ADVISORY UNTIL 9 PM EDT SUNDAY FOR ANZ535-536.
COASTAL FLOOD ADVISORY UNTIL 9 AM EDT SUNDAY FOR ANZ535.
COASTAL FLOOD ADVISORY FROM 8 PM THIS EVENING TO 4 AM EDT
SUNDAY FOR ANZ542.
COASTAL FLOOD ADVISORY FROM 2 AM TO 10 AM EDT SUNDAY FOR
ANZ538.
&&
SYNOPSIS...BAJ
NEAR TERM...BAJ
SHORT TERM...HTS
LONG TERM...ADS/IMR
AVIATION...BAJ/ADS/IMR
MARINE...BAJ/ADS/IMR
TIDES/COASTAL FLOODING...BAJHazardous weather outlook, Jun 27, 1:50 PM EST, 1 hour 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
250 PM EDT SAT JUN 27 2015
ANZ530>543-DCZ001-MDZ011-013-014-016>018-508-VAZ052>057-281700-
CHESAPEAKE BAY NORTH OF POOLES ISLAND MD-
CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD-
CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD-
CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD-
CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA-
TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD-
TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD-
TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA-
PATAPSCO RIVER INCLUDING BALTIMORE HARBOR-
CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY-
CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER-
PATUXENT RIVER TO BROOMES ISLAND MD-
TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH
ISLAND-DISTRICT OF COLUMBIA-SOUTHERN BALTIMORE-PRINCE GEORGES-
ANNE ARUNDEL-CHARLES-ST. MARYS-CALVERT-SOUTHEAST HARFORD-
PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX-
ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA-
KING GEORGE-
250 PM EDT SAT JUN 27 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE
CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN
CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF
COLUMBIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT
A TORNADO WATCH IS IN EFFECT FOR SPOTSYLVANIA AND STAFFORD
COUNTIES IN VIRGINIA...AND CHARLES...CALVERT...AND ST MARYS IN
MARYLAND...AS WELL AS SURROUNDING WATERS UNTIL 8PM.
THERE IS AN ENHANCED RISK OF SEVERE THUNDERSTORMS THROUGH THIS
EVENING. THE MAIN THREATS ARE DAMAGING WINDS AND ISOLATED
TORNADOES.
A FLASH FLOOD WATCH IS ALSO IN EFFECT THROUGH LATE TONIGHT.
PLEASE REFER TO LATEST FLOOD MESSAGE /FFALWX/ FOR MORE DETAILS.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON OR EARLY THIS
EVENING.
MDZ003>006-501>507-VAZ025>031-036>040-050-051-501>508-WVZ050>053-
055-501>506-281700-
WASHINGTON-FREDERICK-CARROLL-NORTHERN BALTIMORE-
EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-
NORTHWEST MONTGOMERY-CENTRAL AND SOUTHEAST MONTGOMERY-
NORTHWEST HOWARD-CENTRAL AND SOUTHEAST HOWARD-NORTHWEST HARFORD-
AUGUSTA-ROCKINGHAM-SHENANDOAH-PAGE-WARREN-CLARKE-NELSON-ALBEMARLE-
GREENE-MADISON-RAPPAHANNOCK-ORANGE-CULPEPER-NORTHERN FAUQUIER-
SOUTHERN FAUQUIER-WESTERN HIGHLAND-EASTERN HIGHLAND-
WESTERN LOUDOUN-EASTERN LOUDOUN-NORTHERN VA BLUE RIDGE-
CENTRAL VA BLUE RIDGE-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-HARDY-
WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL-
WESTERN PENDLETON-EASTERN PENDLETON-
250 PM EDT SAT JUN 27 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA...
NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND
WITH THE EXCEPTION OF GARRETT COUNTY.
.DAY ONE...THIS AFTERNOON AND TONIGHT
THERE IS AN ENHANCED RISK OF SEVERE THUNDERSTORMS MAINLY EAST OF
THE INTERSTATE 81 CORRIDOR WHILE A SLIGHT RISK IS FORECASTED
ELSEWHERE. MAIN THREATS ARE DAMAGING WINDS AND ISOLATED
TORNADOES.
A FLASH FLOOD WATCH IS ALSO IN EFFECT THROUGH LATE TONIGHT.
PLEASE REFER TO LATEST FLOOD MESSAGE /FFALWX/ FOR MORE DETAILS.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON OR EARLY THIS
EVENING.
In the hours before
Local storm report, Jun 27, 2:59 PM EST, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
359 PM EDT SAT JUN 27 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0314 PM TSTM WND DMG 2 WNW FREDERICKSBURG 38.31N 77.52W
06/27/2015 CITY OF FREDERICKS VA 911 CALL CENTER
TREES DOWN NEAR INTERSECTION OF RIVER ROAD AND BRAGG
ROAD.
&&
EVENT NUMBER LWX1500592
LEEFlash Flood, Montgomery
- When
- June 27, 3:30 PM EST to 4:15 PM EST
- Where
- Montgomery County, 1.27 mi W of Goshen to 1.3 mi W of Goshen
- Cause
- Heavy Rain
- Reported by
- 911 Call Center
- Coordinates
- 39.201, -77.204
High water led to a road closure at Brink Road and Whiteman Road.
Flash Flood, Montgomery
- When
- June 27, 3:30 PM EST to 4:30 PM EST
- Where
- Montgomery County, 2.26 mi SSW of Germantown to 2.27 mi SSW of Germantown
- Cause
- Heavy Rain
- Reported by
- 911 Call Center
- Coordinates
- 39.148, -77.290
The intersection of Riffle Ford Road and Germantown Road was closed due to high water.
Flash Flood, Montgomery
- When
- June 27, 3:30 PM EST to 4:30 PM EST
- Where
- Montgomery County, 0.56 mi N of Chevy Chase to 0.55 mi N of Chevy Chase
- Cause
- Heavy Rain
- Reported by
- 911 Call Center
- Coordinates
- 38.978, -77.071
Brookville Road and Georgia Street were closed due to high water.
Flash Flood, Montgomery
- When
- June 27, 3:30 PM EST to 4:30 PM EST
- Where
- Montgomery County, 1.23 mi ESE of Clarksburg to 1.21 mi ESE of Clarksburg
- Cause
- Heavy Rain
- Reported by
- 911 Call Center
- Coordinates
- 39.222, -77.260
New Cut Road and Route 355 were closed due to high water.
Flash Flood, Howard
- When
- June 27, 3:30 PM EST to 6:30 PM EST
- Where
- Howard County, 2.4 mi NNW of Woodstock to 2.43 mi NNW of Woodstock
- Cause
- Heavy Rain
- Reported by
- 911 Call Center
- Coordinates
- 39.361, -76.992
Gaither Road was closed due to high water.
Flash Flood, Montgomery
- When
- June 27, 3:30 PM EST to 4:30 PM EST
- Where
- Montgomery County, 1.38 mi S of Parkwood
- Cause
- Heavy Rain
- Deaths
- 0 direct, 2 indirect
- Property damage
- $10,000
- Reported by
- Broadcast Media
- Coordinates
- 39.000, -77.077
Two people were electrocuted in a stairwell going down into a basement that was flooded. Reports stated a portable sump pump was in the standing water in the basement.
Flash Flood, Montgomery
- When
- June 27, 3:38 PM EST to 3:42 PM EST
- Where
- Montgomery County, 0.53 mi W of Glenmont to 0.54 mi W of Glenmont
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 39.070, -77.080
The stream gauge on Turkey Branch at Rockville reached a flood stage of 10 feet. The river crested at 10.07 feet at 15:40 EST. Water overflows the banks but no impacts are observed.
Flash Flood, Baltimore
- When
- June 27, 3:50 PM EST to 7:00 PM EST
- Where
- Baltimore County, 2.79 mi NW of Sparrows Pt to 2.74 mi NW of Sparrows Pt
- Cause
- Heavy Rain
- Reported by
- Public
- Coordinates
- 39.303, -76.610
There were lanes closed along Interstate 83 at Chase Street.
Flash Flood, Baltimore
- When
- June 27, 4:14 PM EST to 4:23 PM EST
- Where
- Baltimore County, 1.34 mi E of Glen Arm to 1.09 mi E of Glen Arm
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 39.451, -76.475
The stream gauge on Minebank Run at Glen Arm reached a flood stage of 8 feet. It crested at 8.35 feet at 16:20 EST. Water covers the access road to Talmar.
Flash Flood, Charles
- When
- June 27, 4:30 PM EST to 6:45 PM EST
- Where
- Charles County, 1.13 mi NNE of Newport
- Cause
- Heavy Rain
- Reported by
- 911 Call Center
- Coordinates
- 38.435, -76.891
Bowling Drive was closed due to high water.
Flood, Howard
- When
- June 27, 4:45 PM EST to June 28, 2:50 AM EST
- Where
- Howard County, 0.87 mi ENE of Savage to 0.76 mi S of Jessup
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 39.133, -76.814
The stream gauge on Little Patuxent River at Savage reached a flood stage of 10 feet. The river crested at 13.06 feet at 16:30 EST. Riverside trails began to flood. Water also approached fields off Bald Eagle Drive, and approached Brock Bridge Road.
Flood, Montgomery
- When
- June 27, 4:49 PM EST to 6:03 PM EST
- Where
- Montgomery County, 1.18 mi ESE of Wheaton Hills to 1.41 mi ESE of Wheaton Hills
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 39.066, -77.029
The stream gauge on Northwest Branch Anacostia River at Colesville reached flood stage of 9 feet. It crested at 9.44 feet on 6/27 17:00 EST. Backyards of homes on Kemps Mill Road just south of Randolph Road were flooded.
Flash Flood, Prince George'S
- When
- June 27, 4:57 PM EST to 10:10 PM EST
- Where
- Prince George'S County, 0.11 mi NE of Leeland to 0.08 mi SE of Leeland
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 38.871, -76.748
The stream gauge on Collington Branch at Leeland Road reached flood stage of 12 feet. It crested at 14.84 feet on 6/21 19:00 EST.
Flash Flood, Baltimore
- When
- June 27, 5:05 PM EST to 6:05 PM EST
- Where
- Baltimore County, White Marsh to 0.09 mi NNW of White Marsh
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 39.380, -76.430
The stream gauge on Honeygo Run at White Marsh reached a flood stage of 6 feet. The river crested at 7.17 feet at 17:30 EST. Water began to flow behind a business on Ebenezer Road.
Flash Flood, Baltimore
- When
- June 27, 5:15 PM EST to 7:00 PM EST
- Where
- Baltimore County, 0.33 mi SE of Lutz Hill to 0.32 mi SE of Lutz Hill
- Cause
- Heavy Rain
- Property damage
- $20,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 39.317, -76.515
There were water rescues of multiple people on roofs of cars on Pulaski Highway and Rosedale Ave.
Flash Flood, Baltimore
- When
- June 27, 5:19 PM EST to 7:30 PM EST
- Where
- Baltimore County, 1.1 mi SSW of Essex to 1.08 mi SSW of Essex
- Cause
- Heavy Rain
- Reported by
- Broadcast Media
- Coordinates
- 39.304, -76.484
High water led to cars stranded on Terrace Avenue.
Flood, Montgomery
- When
- June 27, 5:36 PM EST to 9:50 PM EST
- Where
- Montgomery County, 0.85 mi NNW of Unity to 0.59 mi NNW of Unity
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 39.241, -77.056
The stream gauge on the Patuxent River at Unity reached a flood stage of 8 feet. The river crested at 8.76 feet at 20:00 EST. The parking lot for the Patuxent River State Park at Maryland Route 97 began to flood.
Flood, Carroll
- When
- June 27, 6:03 PM EST to June 28, 4:57 AM EST
- Where
- Carroll County, 1.28 mi NNE of Bridgeport to 1.3 mi NNE of Bridgeport
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 39.697, -77.212
The stream gauge on Monocacy River at Bridgeport reached flood stage of 13 feet. It crested at 15.78 feet on 6/27 22:30 EST. Baptist Road near Bridgeport began to flood.
Flood, Montgomery
- When
- June 27, 6:15 PM EST to June 28, 3:15 AM EST
- Where
- Montgomery County, 1.27 mi W of Goshen to 1.29 mi W of Goshen
- Cause
- Heavy Rain
- Reported by
- Broadcast Media
- Coordinates
- 39.201, -77.204
Brink Road at Wightman Road was closed due to flooding of Goshen Branch.
Flood, St. Mary'S
- When
- June 27, 7:02 PM EST to June 28, 2:36 AM EST
- Where
- St. Mary'S County, 0.48 mi NNE of Great Mills to 0.34 mi N of Great Mills
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 38.236, -76.497
The stream gauge on St. Marys River at Great Mills reached a flood stage of 6 feet. It crested at 7.05 feet at 23:30 EST. Flat Iron Road began to flood with water in some yards in Great Mills.
Flood, Montgomery
- When
- June 27, 7:56 PM EST to 8:20 PM EST
- Where
- Montgomery County, 1.41 mi ESE of Wheaton Hills to 1.2 mi WSW of Hollywood Park
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 39.063, -77.025
The stream gauge on Northwest Branch Anacostia River at Colesville reached flood stage of 9 feet. It crested at 9.03 feet on 6/27 01:15 EST. Backyards of homes on Kemps Mill Road just south of Randolph Road are flooded.
Flood, Howard
- When
- June 27, 9:30 PM EST to 10:30 PM EST
- Where
- Howard County, 0.58 mi NNW of Elkridge to 0.43 mi NNW of Elkridge
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 39.228, -76.724
The stream gauge on the Patapsco River at Elkridge reached a flood stage of 15 feet. The river crested at 15.08 feet at 22:00 EST. Water began to cover a portion of River Road in Patapsco Valley State Park. Large portions of the park began to flood near the playground off Gunn Road.
Flood, Howard
- When
- June 27, 10:13 PM EST to June 28, 1:03 AM EST
- Where
- Howard County, 1.39 mi WNW of Highland to 1.4 mi WNW of Highland
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 39.190, -76.992
The stream gauge on Patuxent River at Brighton reached flood stage of 9 feet. It crested at 9.22 feet on 6/28 00:15 EST. Havilland Mill Road was flooded.
Flood, Prince George'S
- When
- June 28, 2:13 AM EST to 12:21 PM EST
- Where
- Prince George'S County, 0.36 mi S of Upper Marlboro to 0.38 mi S of Upper Marlboro
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 38.815, -76.750
The stream gauge on the Western Branch at Upper Marlboro reached a flood stage of 11 feet. The river crested at 11.65 feet at 06:30 EST. The Water Street bridge was completely covered by water.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Hail in New Mexico, June 27, 20151 death · 3 injured · $225,000 · 1.25 in hail · 9 events
- Lightning Strike in Arizona, June 27, 20151 death · 7 injured · 1 event
- Flash Flood in Texas, June 27, 20151 death · 1 event
- Damaging Winds in Florida, June 27 to 30, 2015$467,000 · 70 kt wind · 80 events
- Tornadoes and Hail in North Dakota, June 27, 2015EF2 · 54 events
- Tornadoes in Maryland, June 27, 2015$513,000 · EF1 · 3 events
- Tornadoes and Damaging Winds in North Carolina, June 27, 2015$91,000 · EF1 · 9 events
- Tornado and Flash Flood in North Carolina, June 27, 2015$35,000 · EF1 · 15 events
- Flood in Michigan, June 27, 2015$100,000 · 1 event
- Damaging Winds in Georgia, June 27 to 30, 2015$24,000 · 65 kt wind · 24 events
- Flash Flooding and Lightning Strikes in Texas, June 27 to 28, 2015$55,000 · 6 events
- Damaging Winds in Arizona, June 27, 2015$58,000 · 63 kt wind · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 583740, 583741, 583744, 583745, 583749, 583774, 585896, 583753, 585893, 583756, 586078, 583981, 583975, 586080, 583761, 583769, 585895, 583976, 583778, 585894, 583982, 585892, 583980, 586079.